MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240030060
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Muscle Weakness/Atrophy (1967); Nausea (1970); Pain (1994); Sepsis (2067); Vomiting (2144); Unspecified Kidney or Urinary Problem (4503); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device analysis: the product was returned to boston scientific for analysis.Returned product consisted of a embold fibered coil system.No introducer sheath was received.Visual examination revealed the coil was stretched and detached, with only a partial coil received.Perforations were intact.Microscopic examination of the device revealed a partial coil that was stretched and detached from the distal coupler weld with a bent proximal coupler.The complaint was confirmed for issues due to coil damage.
 
Event or Problem Description
It was reported that additional intervention was required to retrieve the coil.An embold fibered detachable coil system was selected for use in a renal embolization procedure.The target vessel was reported to be mildly tortuous.During the procedure, there was difficulty experienced both advancing the coil within the microcatheter and withdrawing from the microcatheter.Although the proximal release mechanism was not broken, the coil stretched and deployed within the patient prematurely.As a result, a snare was used to remove the coil from the patient.The procedure was successfully completed using an alternate embolization device.There were no patient complications as a result of the intervention.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that additional intervention was required to retrieve the coil.An embold fibered detachable coil system was selected for use in a renal embolization procedure.The target vessel was reported to be mildly tortuous.During the procedure, there was difficulty experienced both advancing the coil within the microcatheter and withdrawing from the microcatheter.Although the proximal release mechanism was not broken, the coil stretched and deployed within the patient prematurely.As a result, a snare was used to remove the coil from the patient.The procedure was successfully completed using an alternate embolization device.There were no patient complications as a result of the intervention.It was further reported that the previously reported additional intervention required the surgery time to be extended by approximately 4 hours.Following the surgery, the patient became septic and remained hospitalized for 6 days.Following discharge, she continued with pain, nausea and vomiting.On (b)(6) 2024, she returned to the healthcare facility and was noted to have severe infection and kidney damage.She remained hospitalized for 21 days, suffering from multiple infections and other difficulties.At the time of reporting, the patient continued to suffer with weakness and abnormal kidney function.
 
Additional Manufacturer Narrative
Corrected fields: h6 - evaluation result codes, evaluation conclusion codes.Device analysis: the product was returned to boston scientific for analysis.Returned product consisted of a embold fibered coil system.No introducer sheath was received.Visual examination revealed the coil was stretched and detached, with only a partial coil received.Perforations were intact.Microscopic examination of the device revealed a partial coil that was stretched and detached from the distal coupler weld with a bent proximal coupler.The complaint was confirmed for issues due to coil damage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20558397
Report Number2124215-2024-67590
Device Sequence Number8866116
Product Code KRD
UDI-Device Identifier08714729983545
UDI-Public(01)08714729983545(17)260706(10)31965231
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Model NumberM001394240030060
Device Catalogue NumberM001394240030060
Device Lot Number0031965231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer09/29/2025
12/05/2025
02/20/2026
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date10/27/2025
12/22/2025
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexFemale